Alert archive / Nevada / Wind Advisories in 2025

Wind Advisory 5, NWS Elko, NV

March 2, 2025Nye County, White Pine County, Nevada

NWS Elko, NV issued this wind advisory at Mar 2, 2025, 12:11 AM PST for Nye County, White Pine County, Nevada. It took effect at Mar 2, 2025, 11:00 AM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2025, 12:11 AM PST (08:11 UTC)
In effect from
Mar 2, 2025, 11:00 AM PST
Expired
Mar 2, 2025, 7:00 PM PST
In force
8 hr
Issued by
NWS Elko, NV

Counties Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 242 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 8.2 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2025-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2025-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3819 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

023 
WWUS75 KLKN 020811
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
1211 AM PST Sun Mar 2 2025

NVZ035-041-021900-
/O.NEW.KLKN.WI.Y.0005.250302T1900Z-250303T0300Z/
White Pine-Northeastern Nye-
Including the cities of Ely Airport, Cherry Creek, McGill, Blue
Eagle Ranch, Ruth, Lund, Ely, Preston, and Duckwater
1211 AM PST Sun Mar 2 2025

...A WIND ADVISORY IS IN EFFECT FROM 11 AM PST THIS MORNING UNTIL 7 
PM PST THIS EVENING...

* WHAT...Sustained south to southwest winds 20 to 30 mph, with gusts 
  near 50 mph expected.

* WHERE...White Pine and Northeastern Nye Counties.

* WHEN...From 11 AM PST this morning until 7 PM PST this evening.

* IMPACTS...Travel will be difficult, particularly for high profile 
  vehicles. Blowing dust will reduce visibilities at times.

* ADDITIONAL DETAILS...Highways affected include, but are not 
  limited to Highway 50, Highway 6, and Highway 93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

BS
2 follow-up statements
912 
WWUS75 KLKN 021857
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
1057 AM PST Sun Mar 2 2025

NVZ040-030300-
/O.NEW.KLKN.WI.Y.0006.250303T1800Z-250304T0300Z/
Northwestern Nye-
Including the cities of Round Mountain, Manhattan, and Tonopah
1057 AM PST Sun Mar 2 2025

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST MONDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Northwestern Nye County.

* WHEN...From 10 AM to 7 PM PST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NVZ035-041-030300-
/O.CON.KLKN.WI.Y.0005.250302T1900Z-250303T0300Z/
White Pine-Northeastern Nye-
Including the cities of Ely Airport, Lund, Duckwater, Cherry
Creek, Blue Eagle Ranch, Preston, McGill, Ruth, and Ely
1057 AM PST Sun Mar 2 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WHAT...Sustained south to southwest winds 20 to 30 mph, with gusts 
  near 50 mph expected.

* WHERE...White Pine and Northeastern Nye Counties.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Travel will be difficult, particularly for high profile 
  vehicles. Blowing dust will reduce visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

86
396 
WWUS75 KLKN 030247
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
647 PM PST Sun Mar 2 2025

NVZ035-041-030400-
/O.EXP.KLKN.WI.Y.0005.000000T0000Z-250303T0300Z/
White Pine-Northeastern Nye-
Including the cities of Preston, Cherry Creek, McGill, Ely, Ruth,
Duckwater, Ely Airport, Blue Eagle Ranch, and Lund
647 PM PST Sun Mar 2 2025

...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING...

The threat has ended. Wind gusts have subsided below advisory levels 
and will continue to weaken the rest of this evening and overnight.

$$

NVZ040-031215-
/O.CON.KLKN.WI.Y.0006.250303T1800Z-250304T0300Z/
Northwestern Nye-
Including the cities of Manhattan, Round Mountain, and Tonopah
647 PM PST Sun Mar 2 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM PST MONDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Northwestern Nye County.

* WHEN...From 10 AM to 7 PM PST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

96

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 1, 12:44 PM PST, 11 hours 27 minutes earlier.

Area forecast discussion, Mar 1, 12:44 PM PST, 11 hours 27 minutes before
Area Forecast Discussion
National Weather Service Elko NV
1244 PM PST Sat Mar 1 2025

.SYNOPSIS...It will be quiet night but a pattern change is in
storm for the area as low pressure brings winter back to northern
and central Nevada tomorrow. Look for increasing chances of
rain, turning to snow later in the afternoon and overnight
periods. Temperatures will be cooler on Sunday but much cooler
starting Monday. Another storm system is expected mid-week,
bringing another chance for light accumulating snow to northern
and central Nevada.

&&

.SHORT TERM...Tonight through Sunday night. Skies are mostly
sunny this afternoon with mainly high clouds seen over the region.
It will be a quiet night with light winds and overnight lows in
the 20s and 30s.

A pattern change is knocking on the front door for northern and
central Nevada for Sunday. Things will start out fairly quiet but
upper level low pressure out in the eastern Pacific will cross
into northern California by the afternoon hours. In addition, a
700 mb circulation will begin to develop in northern Nevada and
shift to the east in the afternoon. 700mb frontogenetical forcing
combined with strong convergence will help to bring increasing
chances for showers. Temperatures will warm into the 50s but are
expected to fall as the winds shift to the northwest after the
frontal passage. Winds will be breezy though locally windy in
central Nevada though wind advisory criteria is not expected to be
widely met there. Due to the dynamic nature of this system, snow
amounts have come in higher than previous runs with southern
Lander/Eureka seeing forecast amounts of 5 to 10 inches and these
look reasonable with higher amounts a good possibility on
windward facing slopes. Therefore, have upgraded the advisory
to a winter storm warning for zone 037, and will be keeping the
timing the same. Other headlines remain as-is for now. Look for
rain and snow showers to persist during the overnight with snow
levels dropping to the valley floors by Monday morning. Overnight
lows will generally be in the 20s to low 30s.

.LONG TERM...Monday through next Sunday

Strong upper level storm system will be making its way through
the Silver state Monday into Tuesday morning bringing a mix of
valley rain and mountain snow. By Monday morning it is expected
that most precipitation will be transitioning to snowfall for all
but the lowest elevation valleys, with accumulating snows above
5500 feet in elevation. Temperatures Monday will range in the
upper 20 to low 40s for highs, and given the dynamic nature of
this system the temperature and precipitation type, could vary
depending on precipitation intensity with stronger convective
bands of precipitation triggering wet bulbing of temperatures and
transitions between rain, snow and graupel pellets. By Monday
even the upper low will be over head with p-types expected to be a
mix of snow and graupel, also given the forecast instability a
few rumbles of thunder could occur over western and central Nevada
with the highest intensity precipitation. By Tuesday morning this
system will be shifting east, and precipitation will transition
to more of showers with showers becoming isolated by the
Afternoon. Over all amounts look to be good area wide with storm
total QPF estimated to be around 0.15” to 1.65” of water. As for
snow amounts valleys could see between a trace to 3” of snow, with
areas above 5500 feet seeing higher totals, the passes and
roadway summits could see between 3” and 8” of snowfall, The
mountain ranges and the highest elevation summits like Austin and
Pinto along US 50 could see between 7” and 14” with the Ruby
Mountains receiving up to 1’ to 3 feet on snowfall. As such A
Winter Weather Advisory are in effect for areas above 5500 feet in
elevation for northern Eureka and northern Lander counties from 4
PM Sunday to 4 AM Tuesday for 3” to 5” of snowfall. A Winter
Weather Advisory for northern and SW Elko County for snowfall of
3” to 5” with local higher amounts is also in effect for the same
time-frame. Winter Storm Warnings are in effect from 4 PM Sunday
to 4 AM Tuesday for snowfall accumulations for 5” to 15 “ for
southern Lander and Eureka counties and for snowfall of up to 2
feet plus for the Ruby Mountain/E Humboldt range. After a brief
break in the action for Tuesday afternoon into Wednesday morning
the next strong upper level system will move into the Great Basin
region. Precipitation will again see a mix of valley rain and
mountain snowfall before transitioning to all snow by Thursday
evening then exiting the region Friday morning. All in all models
are handling this system very similar to Monday and Tuesdays
system showing a near equal intensity, and evolution as the prior
system with daytime highs in the upper 20s to upper 40s and lows
in the 20s and 30s. The only slight difference is the slightly
more southerly track that will only lead to slightly higher
amounts for central NV and slightly lower total for western
Humboldt county. As of now models show the potential for another
good wetting storm with 0.10” to 1.70” of water with this system
including an additional trace to 2” for the valleys, 3” to 6” for
the passes and road summits, and up to 1’ to 2 feet on new snow
for the mountain ranges. After Friday afternoon high pressure will
look to build in across the area. This will bring a break in the
action through Sunday with temperatures warming back into the mid
40s to mid 50s.

&&

.AVIATION...VFR conditions forecast to be the primary flight
conditions at all terminal sites with light winds with SCT to
BKN, 20kFT ceilings through Sunday. Look for ceilings to drop to
10kFT Sunday evening as an upper level system approaches the
region for Monday.

KWMC is AMD NOT SKED due to communication disruption.

&&

.LKN Watches/Warnings/Advisories...
Winter Weather Advisory from 4 PM Sunday to 4 AM PST Tuesday
Northern Elko...Northern Lander and Northern Eureka...Southwest
Elko.

Winter Storm Warning from 1 PM Sunday to 4 AM PST Tuesday Ruby
Mountains and East Humboldt Range in Elko.

Winter Storm Warning from 4 PM Sunday to 4 AM PST Tuesday
Southern Lander and Southern Eureka.

&&

86/98/98

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 10:57 AM PSTWind AdvisoryLKNNye23 hr

Nearby

Wind Advisories in Nevada, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.